MAUDE Adverse Event Report: SYNTHES GMBH PLATE CUTTER/IN-LINE FOR 1.3MM LCKNG/1.5-2.0MM VAL PL; PLIERS,SURGICAL

SYNTHES GMBH PLATE CUTTER/IN-LINE FOR 1.3MM LCKNG/1.5-2.0MM VAL PL; PLIERS,SURGICAL
Catalog Number 03.130.270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that unknown date, the patient underwent the surgery with the plate cutter in question.When the surgeon used the plate cutter, it broke during use.The patient outcome was reported as stable.No further information is available.This report is for one (1) plate cutter/in-line for 1.3mm lckng/1.5-2.0mm val pl.This is report 1 of 1 for (b)(4).This complaint is related to (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: 03.130.270, lot number: t137097, manufacturing site: tuttlingen, release to warehouse date: 08-dec-2016.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that cutt-pliers in-line f/lock pl 1.3+va loc the upper jaw of the device was broken, and broken piece was also returned no other issues were identified.The dimensional inspection was not performed due to post manufacturing damage.The observed condition cutt-pliers in-line f/lock pl 1.3+va loc in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of cutt-pliers in-line f/lock pl 1.3+va loc.While no definitive root cause could be determined, it is probable that the cutt-pliers in-line f/lock pl 1.3+va loc was broken due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: inline plate cutter next generation hand system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PLATE CUTTER/IN-LINE FOR 1.3MM LCKNG/1.5-2.0MM VAL PL
Common Device Name
PLIERS,SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12467131
Report Number8030965-2021-07705
Device Sequence Number11965826
Product Code HTC
UDI-Device Identifier07611819690721
UDI-Public(01)07611819690721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.270
Device Lot NumberT137097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1